I am on a very high dose of Nucynta; 200 mg extended release twice daily. I also have 50 mg regular tablets for break through pain with four available per day. On a bad day, that is 600 mg. I need to have another spinal surgery, a big one this time. With the new opioid guidelines, I would not be allowed ANY post op pain medicines due to the amount of Nucynta that I take each day. We hear about the opioid crisis on the news and the CDC in Atlanta has issued new guidelines. Once again, the actions of a few has taken away medicines needed for chronic and post-op pain. The upshot of this means that I will have to drop my Nucynta dosage to at least 200 mg per day so that I can make it through the surgery. I will start a step-down this week and will try to come back and post how it goes. I will be doing this under the supervision of my pain management doctor.
Hi - I wasn’t on as high of a dose as you, but when I discontinued, I had typical opioid withdrawal symptoms like insomnia, sweats, general ill feeling, etc. One thing that totally helped me was taking low dose klonopin disintegrating tablets. They act fast and last a VERY long time. I took one dose of .25 mg every day or two for about two weeks. Really had no withdrawal symptoms after starting that. Good luck with it and with the surgery!
Hi, I'm glad your pain doctor is onboard for this as the upshot is that they should not reduce the amount you are taking, in any given period, to an extent that it will induce problematic withdrawal symptoms. The downside, of course, is that you will experience more pain in the short term.
I'm impressed that you have given this thought and yourself time to prepare rather than waiting till the last minute and posting "HELP". :-)
Good luck and take care.
- Nucynta Information for Consumers
- Nucynta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nucynta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2011 • 4 answers
Posted 30 Jun 2011 • 1 answer
Posted 11 Sep 2013 • 4 answers
Posted 8 Jul 2014 • 5 answers
Posted 21 Mar 2018 • 1 answer